| Model Number |
D903 DIDECO AVANT 2 PHISIO |
| Medical Device Problem Code |
Increase in Pressure (1491)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/12/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Patient information was not provided.Initial reporter contact phone number is: (b)(4).The age of the device was calculated as the time elapsed between device sterilization and the date of the event.(b)(4).Sorin group (b)(4) manufactures the d903 avant 2 physio coated oxygenator.The incident occurred in (b)(6).Per exemption number e2016005.The involved device has been requested for return to sorin group (b)(4) for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device not yet returned.
Event or Problem Description
Sorin group (b)(4) received a report that transmembrane pressure of the d903 avant 2 oxygenator increased during a procedure.During follow-up communication with the customer on (b)(6) 2018, sorin group (b)(4) was informed that nitroprusside was administered to the patient.There was no report of any patient injury.
Additional Manufacturer Narrative
Sorin group italia manufactures the d903 avant 2 phisio coated oxygenator.The incident occurred in edmonton, canada.Per exemption number e2016005, sorin group italia s.R.L.Is submitting the report for both sorin group italia s.R.L (manufacturer) and livanova usa., inc.(importer).The involved device was returned to sorin group italia for investigation.During visual inspection, no visible defects were noted.The device was tested in order to evaluate the pressure drop in standard conditions.No device malfunction was identified during this testing.The device was found to be conforming to manufacturer specifications.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.As the issue could not be reproduced, a root cause was not determined.However, one possible root cause is transient undesired cellular activation.This root cause is multi-factorial in nature and not device specific.